Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking Janumet for diabetes type 2. Variable glycemic index. Have back pain. Suggestion?

i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
DO? ALSO IT'S VERY DIFFICULT TO TALK TO MY DOCTOR....iF YOU CAN HELP ME...............
(PLEASE EXCUSE MY ENGLISH).
THANK YOU.
Tue, 9 Apr 2013
Report Abuse
General & Family Physician 's  Response
Hello,
Your pronounced symptoms of gastric discomfort like nausea and stomach discomfort is because of high dose of METFORMIN.You are not able to tolerate 1000 mg dose of METFORMIN two times a day.
According to your history,you tolerate METFORMIN well in dose of 500 mg at a time.
So you should restrict to METFORMIN in the dose of 500 mg twice a day.
You can take SITAGLIPTIN in the dose of 100 mg once a day.
Although DIAMICRON can cause back pain in some but it is not certain whether our Back ache is due to DIAMICRON or some other reason.
You may stop DIAMICRON and take some oral anti diabetic belonging to some other group like ACARBOSE OR VOGLIBOSE.
Your diabetes can be managed by judicious use of oral anti diabetic drugs belonging to different classes.
Since it can't be managed on line,you have to consult your doctor for proper prescription and follow up.
You must make all efforts to control your sugar levels so as to avoid various future complications.
Simultaneously you observe dietary restriction along with proper aerobic exercises on daily basis.
Thanks
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Exenatide


Taking Janumet for diabetes type 2. Variable glycemic index. Have back pain. Suggestion?

Hello, Your pronounced symptoms of gastric discomfort like nausea and stomach discomfort is because of high dose of METFORMIN.You are not able to tolerate 1000 mg dose of METFORMIN two times a day. According to your history,you tolerate METFORMIN well in dose of 500 mg at a time. So you should restrict to METFORMIN in the dose of 500 mg twice a day. You can take SITAGLIPTIN in the dose of 100 mg once a day. Although DIAMICRON can cause back pain in some but it is not certain whether our Back ache is due to DIAMICRON or some other reason. You may stop DIAMICRON and take some oral anti diabetic belonging to some other group like ACARBOSE OR VOGLIBOSE. Your diabetes can be managed by judicious use of oral anti diabetic drugs belonging to different classes. Since it can t be managed on line,you have to consult your doctor for proper prescription and follow up. You must make all efforts to control your sugar levels so as to avoid various future complications. Simultaneously you observe dietary restriction along with proper aerobic exercises on daily basis. Thanks